Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 28, 2022, 2:43 AM MST for 6 counties in Arizona. It took effect at May 29, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 2:43 AM MST (09:43 UTC)
- In effect from
- May 29, 2022, 11:00 AM MST
- Expired
- May 29, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4736 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS85 KTWC 280943 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 243 AM MST Sat May 28 2022 AZZ152>154-282300- /O.UPG.KTWC.FW.A.0009.220529T1800Z-220530T0200Z/ /O.NEW.KTWC.FW.W.0016.220529T1800Z-220530T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 243 AM MST Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 152. Fire weather zone 153. Fire weather zone 154. * TIMING...From 11 AM TO 7 PM MST Sunday. * WINDS...Southwest to west 20 to 25 mph and gusts to 40 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151-282300- /O.NEW.KTWC.FW.W.0016.220529T1800Z-220530T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 243 AM MST Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONE 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Sunday. * AFFECTED AREA...Fire weather zone 151. * TIMING...From 11 AM TO 7 PM MST Sunday. * WINDS...Southwest to west 20 to 25 mph and gusts to 40 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
453 WWUS85 KTWC 282108 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Sat May 28 2022 AZZ151>154-291100- /O.CON.KTWC.FW.W.0016.220529T1800Z-220530T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 208 PM MST Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire weather zones 151, 152 and 153 and eastern two thirds of fire weather zone 154. * TIMING...From 11 AM TO 7 PM MST Sunday. * WINDS...Southwest to west 20 to 25 mph and gusts to 40 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
893 WWUS85 KTWC 290930 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 230 AM MST Sun May 29 2022 AZZ151>154-300200- /O.CON.KTWC.FW.W.0016.220529T1800Z-220530T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 230 AM MST Sun May 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire weather zones 151, 152 and 153 and the eastern two-thirds of fire weather zone 154. * TIMING...From 11 AM TO 7 PM MST today. * WINDS...Southwest to west 20 to 25 mph and gusts to 40 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly and be difficult to control. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
841 WWUS85 KTWC 300220 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 720 PM MST Sun May 29 2022 AZZ151>154-300330- /O.EXP.KTWC.FW.W.0016.000000T0000Z-220530T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 720 PM MST Sun May 29 2022 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... Winds have dropped below Red Flag Warning criteria in most areas. Therefore, the warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 2:17 AM MST, 26 minutes earlier.
Area forecast discussion, May 28, 2:17 AM MST, 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 217 AM MST Sat May 28 2022 .SYNOPSIS...Dry weather will remain through the middle of next week, with near normal temperatures today through Tuesday, then warming up again. Gusty winds are expected today through Monday. A slight chance of thunderstorms will be possible late next week. && .DISCUSSION...High pressure aloft will shift east of the area today as a series of weather systems pass through the Intermountain West. These will be dry systems and result in periods of elevated wind speeds, especially today through Monday. With dry conditions continuing and wind speeds being particularly strong, a Red Flag Warning has been posted for areas east of Tucson on Sunday. Please refer to the Fire Weather section in this product for more details. Otherwise, ensembles were still suggesting some modest increase in moisture around Thursday leading to a slight chance of thunderstorms east of Tucson Thursday and Friday afternoons and evenings. && .AVIATION...Valid through 29/12Z. SCT-BKN clouds AOA 20k ft MSL thru the forecast period. SFC wind generally less than 10 kts and variable in direction thru 28/18Z and again aft 29/04Z. Between 28/18Z and 29/04Z, SWLY/WLY SFC wind at 14- 20 kts and gusts to 24-32 kts, with the strongest SFC wind east of KTUS in the vicinity of KALK and KDUG. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal temperatures will prevail again today and then near normal highs are expected Sunday through Tuesday, before warming back up to above normal levels the latter half of next week. A weather system moving across the Great Basin this weekend into early next week will result in breezy to windy conditions across southeast Arizona during the afternoon and evening hours through Monday. Elevated fire weather conditions are possible today over portions of Cochise County. On Sunday, elevated fire weather conditions are expected areawide, with critical conditions east of Tucson where a Red Flag Warning is in effect from 11 am to 7 pm MST for Fire Weather Zones 152, 153 and 154. Less Wind in then expected Tuesday and Wednesday. Late next week there is a slight risk for moisture over New Mexico to move westward over portions of southeast Arizona. This may result in a slight chance of a few thunderstorms over far eastern areas as early as next Thursday. Confidence is low at this time. However, the models continue to hint at the potential for this to occur and if it does there would be the threat of dry lightning and strong, gusty and erratic outflow winds with any thunderstorms that do develop. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MST Sunday for AZZ151>154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.